Thunderstorm Wind, Guernsey
- When
- August 22, 6:45 AM EST
- Where
- Guernsey County, Quaker City
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 39.967, -81.300
A few trees down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Aug 22, 1:22 AM EST, 5 hours 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 222 AM EDT FRI AUG 22 2003 ATTM COLD FRONT STRETCHES THRU LAKE ERIE. CELLS CURRENTLY ALONG THE SOUTHERN LAKE SHORE. FRONT SLOWLY MAKES ITS WAY SOUTHWARD TODAY...12Z OVER NW PA AND AT 00Z ACROSS EXTEME NRN WV. STRONG GUSTY WINDS AND HEAVY DOWNPOURS GREATEST THREAT TODAY UNTIL FROPA. FRONTOGENETIC FORCING THIS AFTN AND EVENING OVER SW PA, NRN WV AND EAST CENTRAL OH ZONES. STORMS ALSO HAVE HISTORY OF FREQUENT LIGHTNING. HIGH PRESSURE BUILDS IN FROM THE NW OVERNIGHT. NEXT CHC OF PCPN IS ON THURSDAY WITH NEXT COLD FRONT. PIT 84 58 81 54 / 40 20 10 0 HLG 82 58 80 53 / 40 20 10 0 MGW 85 60 80 53 / 50 40 10 0 ZZV 82 58 80 53 / 40 20 10 0 PHD 81 57 79 55 / 40 10 10 0 FKL 78 56 77 50 / 40 20 10 0 DUJ 78 56 77 50 / 40 20 10 0 LBE 81 58 79 52 / 40 20 10 0 BTP 78 56 77 50 / 40 20 10 0 IDI 81 58 79 52 / 40 20 10 0 ODM 81 57 78 50 / 50 50 10 0 .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE. RS
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-221115- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 505 AM EDT FRI AUG 22 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED ACROSS THE REGION TODAY. ALTHOUGH THE STORMS ARE NOT EXPECTED TO REACH SEVERE LIMITS, SOME OF THE STORMS WILL CONTAIN INTENSE LIGHTNING, HEAVY DOWNPOURS, SMALL HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
PAZ008-009-221000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 421 AM EDT FRI AUG 22 2003 ...THUNDERSTORMS MOVING THROUGH THE AREA... THUNDERSTORMS WITH INTENSE LIGHTNING, HEAVY DOWNPOURS, GUSTY WINDS AND SMALL HAIL WILL OCCUR ACROSS THE REGION DURING THE PREDAWN HOURS. WINDS COULD GUST TO 45 MPH WITH HAIL UP TO ONE HALF INCH IN DIAMETER. MOTORIST ARE URGED TO EXERCISE CAUTION AS VISIBILITIES WILL BE REDUCED IN HEAVY RAIN AND FOG.
OHZ039-048-221030- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 504 AM EDT FRI AUG 22 2003 ...THUNDERSTORMS MOVING THROUGH THE AREA... THUNDERSTORMS WITH INTENSE LIGHTNING, HEAVY DOWNPOURS, GUSTY WINDS AND SMALL HAIL WILL OCCUR ACROSS THE REGION DURING THE PREDAWN HOURS. WINDS COULD GUST TO 45 MPH WITH HAIL UP TO ONE HALF INCH IN DIAMETER. MOTORIST ARE URGED TO EXERCISE CAUTION AS VISIBILITIES WILL BE REDUCED IN HEAVY RAIN AND FOG.
OHZ040-049-050-057-058-221130- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 559 AM EDT FRI AUG 22 2003 ...THUNDERSTORMS MOVING THROUGH THE AREA... THUNDERSTORMS WITH INTENSE LIGHTNING, HEAVY DOWNPOURS, GUSTY WINDS AND SMALL HAIL WILL OCCUR ACROSS THE REGION DURING THE PREDAWN HOURS. WINDS COULD GUST TO 45 MPH WITH HAIL UP TO ONE HALF INCH IN DIAMETER. MOTORIST ARE URGED TO EXERCISE CAUTION AS VISIBILITIES WILL BE REDUCED IN HEAVY RAIN AND FOG.
OHZ049-059-068-069-221315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 736 AM EDT FRI AUG 22 2003 ...THUNDERSTORMS MOVING THROUGH THE AREA... THUNDERSTORMS WITH INTENSE LIGHTNING, HEAVY DOWNPOURS, GUSTY WINDS AND SMALL HAIL WILL OCCUR ACROSS THE REGION DURING THE MORNING. WINDS COULD GUST TO 45 MPH WITH HAIL UP TO ONE HALF INCH IN DIAMETER. MOTORIST ARE URGED TO EXERCISE CAUTION AS VISIBILITIES WILL BE REDUCED IN HEAVY RAIN AND FOG.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
744 AM EDT FRI AUG 22 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0700 AM WHITE COTTAGE OH WIND DAMAGE
08/22/03 MUSKINGUM NUMEROUS TREES AND POWER
LINES DOWN. REPORTED BY LAW
ENFORCEMENTThe Pittsburgh radar (KPBZ), 111 km away, was scanning. The volume nearest the first event began at 11:44 UTC.
1 thunderstorm wind. Local standard time, as filed.
A few trees down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Ohio in 2003Every state in 2003This day in weather historyWarnings in Ohio, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5334249.